Osteonecrosis of the jaws in patient received bisphosphonate
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Osteonecrosis of the jaw (ONJ) is described as a bone infarction due to ischemia. It is a clinically devastating condition that can affect the cancer patients' quality of life. The main predisposing factors for ONJ are surgical intervention and oral mucosa breakdown in patients encountering to radiotherapy and chemotherapy agents. Primarily, it assumes as a bisphosphonate (BP)-related adverse effect but has been reported in patients receiving other anticancer treatment such as antiangiogenic and targeted therapy agents with and without BPs. Furthermore, the medication-related osteonecrosis of jaw has been recently named in medical literature and is matter of concern in novel drug therapy in cancer patients.

Tyrosine kinase inhibitors (TKIs) are drugs with differentiated effects including tumor growth blockage and angiogenesis inhibition through multi-target mechanisms. Among TKIs, sunitinib is mostly linked to TKI-related ONJ cases that were treated for renal cell carcinoma (RCC) in accompany with or without BP therapy. This article describes a patient who was treated with sunitinib for RCC management and developed ONJ with a history of BP administration separately...

http://bit.ly/2xK0Qdf
Like
Comment
Share